MAUDE Adverse Event Report: FRESENIUS KABI DEUTSCHLAND GMBH VOLUMAT LINE; PUMP, INFUSION

FRESENIUS KABI DEUTSCHLAND GMBH VOLUMAT LINE; PUMP, INFUSION
Model Number VL SL00-XP
Medical Device Problem Codes Break (1069); Connection Problem (2900); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following has been reported by the customer: customer reported we had an incident today where the spike broke off completely.Also getting reports that the spike is sliding out of the bags.Investigation results: 1.Reported complaint: broken spike.2.Quantity and condition of sample(s): fresenius kabi has received pictures.3.Concerned product code / batch: vl sl00-xp (pvc-free), m77460052, batch: unknown.4.Investigation report: first provided picture presents a part of our fresenius product vl sl00-xp (pvc-free).The product is closed in plastic bag.There are visible a transparent drops of liquid.We see the spike is broken.On the second photo we see the same product, however the whole article is visible in originally closed primary packaging.The spike is not broken on the picture, which suggest that there were no damage before usage.As fresenius kabi did not receive batch number, it is not possible to perform tests on retain sample.Batch documentation overview: as the batch number is unknown, the overview is not possible.In the last 12 months (27.03.2025 to 26.03.2026) fresenius kabi have received only this one complaint for this article m77460052 with the same reason as "broken spike".This is first complaint with this kind of failure for this batch number until now.5.Root cause: the root cause is difficult to determine based only on pictures, however it is visible that in the originally closed packaging the spike was not broken.The product was used; therefore, we cannot exclude handling fault.Probably too much force was used during piercing of spike.The important thing to avoid that failure, is inserting spike into containers direct in an axial direction.Fresenius kabi did not know what kind of bag of medication was used and this also could have impact for inserting the spike.6.Corrective action: preventive and corrective actions are not necessary, as fresenius kabi assumes this complaint to be probably a handling fault.7.Conclusion: based on these results fresenius kabi cannot confirm the complaint reason.

Brand Name
VOLUMAT LINE
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
FRESENIUS KABI DEUTSCHLAND GMBH
5 robert-koch-strasse
bad hersfeld, hessen 36521
GM  36521
Manufacturer (Section G)
FRESENIUS KABI DEUTSCHLAND GMBH
5 robert-koch-strasse
bad hersfeld, hessen 36521
GM   36521
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
MDR Report Key24841835
Report Number9681819-2026-00019
Device Sequence Number9873992
Product Code FRN
UDI-Device Identifier04250273733884
UDI-Public04250273733884
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVL SL00-XP
Device Catalogue NumberM77460052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown